Sums, products, and mappings of weakly pseudocompact spaces. (English) Zbl 0857.54022

Summary: Each open subspace of a weakly pseudocompact space is either weakly pseudocompact or locally compact Lindelöf. A topological sum is weakly pseudocompact if and only if (1) each summand is either weakly pseudocompact or locally compact Lindelöf and (2) the sum is either compact or not Lindelöf. If \(X\) is realcompact and the lattice of compactifications of \(X\) is a \(b\)-lattice or if \(X\) is a not Čech-complete \(G_\delta\)-diagonal space then \(X\) is not weakly pseudocompact. Weak pseudocompactness is neither an inverse invariant of perfect maps nor an invariant of open maps with compact fibers. There is a not pseudocompact space in which each zero set is weakly pseudocompact.


54D20 Noncompact covering properties (paracompact, Lindelöf, etc.)
54E52 Baire category, Baire spaces
54C10 Special maps on topological spaces (open, closed, perfect, etc.)
54D35 Extensions of spaces (compactifications, supercompactifications, completions, etc.)
Full Text: DOI


[1] Engelking, R., General topology, (1989), Heldermann Berlin · Zbl 0684.54001
[2] Gruenhage, G., Generalized metric spaces, (), 423-501
[3] García-Ferreira, S.; García-Máynez, A., On weakly-pseudocompact spaces, Houston J. math., 20, 145-159, (1994) · Zbl 0809.54012
[4] S. García-Ferreira and M. Sanchís, On C-compact subsets, submitted.
[5] Gillman, L.; Jerison, M., Rings of continuous functions, (1960), Springer Berlin · Zbl 0093.30001
[6] Hewitt, E., Rings of continuous functions I, Trans. amer. math. soc., 48, 45-99, (1948) · Zbl 0032.28603
[7] Kombarov, A.R, On the tightness and normality of ⩞-products, Dokl. akad. nauk SSSR, 239, 775-778, (1978)
[8] Porter, J.; Woods, G., Extensions and absolutes of Hausdorff spaces, (1980), Springer Berlin
[9] Smirnov, Y., On normally placed sets in normal spaces, Mat. sb., 29, 173-176, (1951) · Zbl 0043.16502
[10] Steen, L.A., A direct proof that a linearly ordered space is hereditarily collectionwise normal, (), 727-728 · Zbl 0189.53103
[11] Ünlü, Y., Lattices of compactifications of Tychonoff spaces, Topology appl., 9, 41-57, (1978) · Zbl 0389.54015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.